3 Philip Barbour students hospitalized, substance believed to be used with a vape

Published: Nov. 18, 2022 at 3:09 PM EST
Email This Link
Share on Pinterest
Share on LinkedIn

PHILIPPI, W.Va (WDTV) - The Barbour County Sheriff’s Department released a statement Friday afternoon after three students at Philip Barbour High School were taken to the hospital.

Authorities said a call came in that a few students had “very serious and adverse reactions to something.”

While officials do not know what the specific substance was, they do believe it to be a substance used with a vape. However, this has not been confirmed as the investigation is active and ongoing.

The BCSD is confident that the substance involved was not fentanyl as the symptoms “do not fit what a fentanyl overdose resembles.” Narcan also did not have to be administered to the students.

As the investigation continues, authorities said disciplinary action will be taken for those involved with distributing any foreign or illegal substance into the school.

The BCSD did not comment the condition of the students.

Officials said three students from Philip Barbour High School were taken to the hospital on Friday.

According to Barbour County Superintendent Jeff Woofter, the students were taken to the hospital by ambulance.

He said the cause and the conditions of the students are unknown at this time.

Barbour County Schools and the Barbour County Sheriff’s Office are investigating the incident, according to Superintendent Woofter.

5 News has reached out to the BCSO for additional details.

This is a developing story. Stick with 5 News for updates.